Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Occup Med. 1977 Mar;19(3):197-200.

Occupational habituation to aliphatic nitrates and the withdrawal hazards of coronary disease and hypertension.

Abstract

The symptoms of acute aliphatic nitrate toxicity are the same whether the exposure was to excess clinical medication or to percutaneous absorption during manufacture or packaging. In industrial exposures there is good evidence of chronic toxicity, with hazards of (a) increased risk of coronary pain and sudden death after withdrawal, and (b) increased risk of sustained hypertension in predisposed persons. On this basis we must suspect that certain types of therapy with aliphatic nitrate drugs might aggravate the course of coronary heart disease or hypertension. Should not these drugs be removed from the market until their long-term safety has been proved? Industrial experience with these chemicals has been incompletely reported, and more data are needed.

PMID:
402446
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk